CD 123 and been given Progesterone(9 Posts)
Some of you will recognise my name but i havent posted in a while. I was on the pill (combined) for 13 years until September 2010 and came off to TTC. My periods resumed and were between 28 and 42 days long and then in February just stopped.
I've had my hormones, thyroid etc tested and also tested for PCOS - all have come back normal.
My GP has prescribed me Progesterone to take for 20 days which will induce a false bleed which should kick my own cycle to start again.
Does anyone have any similar experiences of this? What side effects am i likely to see? What if it doesnt work?
I feel really anxious at the moment, i totally got my head around all this and Bang, suddenly i feel uptight again which is the worst thing i can do!
Hi Buggerlugs - is it provera you've been prescribed?
I'm in exactly the same position - in fact, so similar it's freaky! Came off the pill last September after about 10 years on it. Had two light periods about six weeks apart then nothing for four months. The GP prescribed Provera - progesterone - to kick start my cycles. She suggested I take three rounds, but I'm just going to do two and see if I manage to have a normal cycle on my own after that. I've just completed the second round of pills - the first one worked like a charm. Started a full proper period three days after finishing the course. Now waiting for the same thinog to happen a second time. I dont think you're likely to see any side effects really - although of course it's always possible in rare cases. I haven't had any side effects at all. If it doesn't work, you'll probably be prescribed a stronger dose to see if that does the trick. Hope that helps a bit!
Have you as yet been referred to a gynae?. I ask this as such problems are really outside a GPs remit.
They need to determine the underlying cause and not just treat the symptoms.
What blood tests were done and when?. I ask this because it is possible that something has been missed.
(I would say the same to Mrs VBK; it is too easy to be fobbed off and such pills do induce such a bleed anyway. You will need to be persistant in order to get answers, ask for a referral to a gynae).
My GP is actually a gynae - I've had a blood test which apparently ruled out PCOS. I asked about clomid because I'm pretty sure not ovulating is my problem but she said docs like to try provera first to see if getting into a regular rhythm will kick start things. The whole point of provera is to induce a bleed - I know it's not a "normal" period, I shouln't have used that word in my earlier post - but the idea is that if you can get things going artificially they might keep going naturally.
I suspect I'll need clomid in the end anyway but there are side effects of that so I guess they just want to go a stage at a time and try other things first.
May I ask what blood test was done?.
I would put money on it that your GP (how can this person be a gynae as well?) has missed something here.
I would seek a second opinion; you could be going around in circles otherwise.
Clomid is quite powerful stuff and is not always suitable for all women with ovulatory problems. Not saying you don't need it but you should be carefully assessed beforehand to ensure that you can take it after all.
Hey all thanks for your replies - I was given Nestisterone (or however its spelt)
If this doesnt work my gp will refer me.
Atilla Delayed menstruation is most definatley NOT outside a GPs grasp to manage and investigate.. and her GP could well be also qualified ( or nearly so) as an OBGYN ... lots of GPs have had previous training prior to making a change of direction into General Practice.
If the situation isn't desperate, seems perfectly reasonable to try kick starting things, if it isn't time critical and no other worrying signs/ symptoms. Then she can have some blood tests etc if it doesn't work or there is reason to think not ovulating.. no need to over medicalise/investigate/treat something that might not quite be normal, but is not necessarily pathological...might have a simple solution (ie application of the hormone that delays menstruation before withdrawal to induce a period and then may be the normal hormonal cycle)
Join the discussion
Please login first.